Alert archive / Kansas / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Wichita, KS

January 22, 201426 counties in Kansas

NWS Wichita, KS issued this wind chill advisory at Jan 22, 2014, 3:08 AM CST for 26 counties in Kansas. It took effect at Jan 23, 2014, 12:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 3:08 AM CST (09:08 UTC)
In effect from
Jan 23, 2014, 12:00 AM CST
Expired
Jan 23, 2014, 10:36 AM CST
In force
11 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
639 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WWUS43 KICT 220908
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CST WED JAN 22 2014

...ARCTIC BLAST ARRIVING TONIGHT...

.AN ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TONIGHT
USHERING IN MUCH COLDER AIR AND GUSTY NORTHERLY WINDS. WIND CHILL
VALUES WILL FALL TO 10 TO 15 BELOW ACROSS CENTRAL...SOUTH CENTRAL
AND SOUTHEAST KANSAS THROUGH EARLY THURSDAY MORNING BEFORE WINDS
DIMINISH TOWARD MIDDAY.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-222315-
/O.NEW.KICT.WC.Y.0003.140123T0600Z-140123T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
308 AM CST WED JAN 22 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM CST
THURSDAY. 


* WIND CHILL VALUES...AROUND 15 BELOW ARE EXPECTED LATE TONIGHT
  AND EARLY THURSDAY MORNING.

* OTHER IMPACTS...THE POSSIBILITY OF FROSTBITE AND HYPOTHERMIA
  WILL INCREASE IF PRECAUTIONS ARE NOT TAKEN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MWM
4 follow-up statements
960 
WWUS43 KICT 222101
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CST WED JAN 22 2014

...ARCTIC BLAST ARRIVING TONIGHT...

.AN ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TONIGHT
USHERING IN MUCH COLDER AIR AND GUSTY NORTHERLY WINDS. WIND CHILL
VALUES WILL FALL TO 10 TO 15 BELOW ACROSS CENTRAL...SOUTH CENTRAL
AND SOUTHEAST KANSAS THROUGH EARLY THURSDAY MORNING BEFORE WINDS
DIMINISH TOWARD MIDDAY.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231115-
/O.CON.KICT.WC.Y.0003.140123T0600Z-140123T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
301 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY. 

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AM AND 8
  AM CST.

* WIND CHILL VALUES...AVERAGING 15 TO 20 BELOW ZERO ARE EXPECTED
  LATE TONIGHT AND EARLY THURSDAY MORNING.

* OTHER IMPACTS...ADULTS WAITING FOR MASS TRANSIT AND CHILDREN
  WAITING FOR SCHOOL BUSES OR WALKING TO SCHOOL NEED TO DRESS IN
  WARM...LAYERS OF CLOTHING. THE POSSIBILITY OF FROSTBITE AND
  HYPOTHERMIA WILL INCREASE IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES AND KEEP EXPOSED SKIN COVERED.

&&

$$

SF
572 
WWUS43 KICT 222102 CCA
WSWICT

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
301 PM CST WED JAN 22 2014

...ARCTIC BLAST ARRIVING TONIGHT...

.AN ARCTIC COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TONIGHT
USHERING IN MUCH COLDER AIR AND GUSTY NORTHERLY WINDS. WIND CHILL
VALUES WILL FALL TO 15 TO 20 BELOW ACROSS CENTRAL...SOUTH CENTRAL
AND SOUTHEAST KANSAS THROUGH EARLY THURSDAY MORNING BEFORE WINDS
DIMINISH TOWARD MIDDAY.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231130-
/O.CON.KICT.WC.Y.0003.140123T0600Z-140123T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
301 PM CST WED JAN 22 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM CST THURSDAY. 

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AM AND 8
  AM CST.

* WIND CHILL VALUES...AVERAGING 15 TO 20 BELOW ZERO ARE EXPECTED
  LATE TONIGHT AND EARLY THURSDAY MORNING.

* OTHER IMPACTS...ADULTS WAITING FOR MASS TRANSIT AND CHILDREN
  WAITING FOR SCHOOL BUSES OR WALKING TO SCHOOL NEED TO DRESS IN
  WARM...LAYERS OF CLOTHING. THE POSSIBILITY OF FROSTBITE AND
  HYPOTHERMIA WILL INCREASE IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES AND KEEP EXPOSED SKIN COVERED.

&&

$$

SF
186 
WWUS43 KICT 230953
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
353 AM CST THU JAN 23 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231700-
/O.CON.KICT.WC.Y.0003.000000T0000Z-140123T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
353 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

* TIMING...THE COLDEST WIND CHILLS ARE EXPECTED BETWEEN 5 AM AND 
  8 AM CST. 

* WIND CHILL VALUES...AROUND 15 BELOW ARE EXPECTED THROUGH EARLY
  THIS MORNING.

* OTHER IMPACTS...ADULTS WAITING FOR MASS TRANSIT AND CHILDREN
  WAITING FOR SCHOOL BUSES OR WALKING TO SCHOOL NEED TO DRESS IN
  WARM LAYERS OF CLOTHING. THE POSSIBILITY OF FROSTBITE AND
  HYPOTHERMIA WILL INCREASE IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES AND KEEP EXPOSED SKIN COVERED.

&&

$$
081 
WWUS43 KICT 231636
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CST THU JAN 23 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231745-
/O.CAN.KICT.WC.Y.0003.000000T0000Z-140123T1700Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
1036 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILLS ACROSS THE AREA ARE STILL WELL BELOW ZERO...BUT HAVE
CLIMBED ABOVE WIND CHILL CRITERIA. VALUES WILL CLIMB ABOVE ZERO
AFTER NOON. 

$$

HOWERTON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 22, 2:43 AM CST, 25 minutes earlier.

Area forecast discussion, Jan 22, 2:43 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
243 AM CST WED JAN 22 2014

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 237 AM CST WED JAN 22 2014

ANOTHER IN A SERIES OF CLIPPER SYSTEMS WAS MOVING SOUTH ACROSS THE
CANADIAN BORDER TOWARD THE GREAT LAKES AREA EARLY THIS MORNING. A
TRAILING COLD FRONT WAS ENTERING THE NORTHERN PLAINS FROM CANADA AND
WILL ARRIVE ACROSS KANSAS THIS EVENING. THIS FRONT WILL USHER IN
ANOTHER SURGE OF MODIFIED ARCTIC AIR SENDING WIND CHILL VALUES TO
AROUND 15 BELOW AND A WIND CHILL ADVISORY WILL BE ISSUED FOR ALL OF
THE FORECAST AREA. THE PRIMARY CHANGE FROM THE PREVIOUS FORECAST WAS
TO INCREASE WIND SPEEDS THIS EVENING WITHIN A POST-FRONTAL AIRMASS
CHARACTERIZED BY A STRONG PRESSURE GRADIENT/LARGE 3-6 HOUR PRESSURE
RISES AND STRONG LOW LEVEL COLD AIR ADVECTION.

WINDS WILL RELAX ON THURSDAY AS HIGH PRESSURE NOSES SOUTH ACROSS THE
AREA. THE RIDGE AXIS IS PROGGED TO SINK SLOWLY SOUTH ACROSS THE
SOUTHERN PLAINS ALLOWING SOUTHWESTERLY WINDS TO DEVELOP ACROSS THE
AREA THURSDAY NIGHT KEEPING TEMPERATURES FROM TANKING ONCE AGAIN.
THE BEST CHANCE FOR MORE INTENSE RADIATIONAL COOLING WILL RESIDE
NEAR THE OKLAHOMA STATE LINE AND LOCATIONS ACROSS SOUTHEAST KS WHERE
SINGLE DIGIT TEMPERATURES ARE ANTICIPATED ONCE AGAIN.

LOW LEVEL WESTERLY FLOW WILL ALLOW TEMPERATURES TO MODERATE ON
FRIDAY BUT THE LARGE-SCALE PATTERN CHANGES VERY LITTLE WITH
A PROGRESSIVE NORTHWEST MID/UPPER FLOW REMAINING ACROSS THE
CENTRAL CONUS.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 237 AM CST WED JAN 22 2014

A WARMING TREND IS ANTICIPATED SAT-SUN BEFORE ANOTHER FAST
MOVING CLIPPER SYSTEM DRIVES AN ARCTIC FRONT SOUTH ACROSS THE
CENTRAL PLAINS EARLY NEXT WEEK. MUCH LIKE THE PREVIOUS BLASTS OF
MODIFIED ARCTIC AIR...THIS ONE APPEARS RATHER TRANSIENT WITH A
RETURN TO LOW LEVEL SOUTHWEST WINDS AND RISING TEMPERATURES ON
TUESDAY. DRY WEATHER IS EXPECTED TO PREVAIL THROUGH THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1100 PM CST TUE JAN 21 2014

A WEAK SE-MOVG SFC TROF THAT IS ENTERING CNTRL KS THIS EVENING WILL
CROSS SC KS LATE TONIGHT THEN SE KS VERY EARLY IN THE MORNING. A SW
TO NW/N WIND SHIFT BUT AT SPEEDS <=10KTS WILL SIGNAL THE TROF'S
PASSAGE BUT SUSTAINED SPEEDS ~17KTS/20MPH ARE LIKELY IN MOST AREAS BY
18Z. ALL AREAS TO MAINTAIN VFR STATUS WITH ONLY SCT-BKN ALTOCU ~10,000
FT EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 237 AM CST WED JAN 22 2014

BREEZY SOUTHWEST WINDS WILL COMBINE WITH RISING TEMPERATURES AND
LOW RELATIVE HUMIDITIES CREATING THE POTENTIAL FOR CRITICAL FIRE
WEATHER CONDITIONS DEVELOPING ACROSS A LARGE PORTION OF THE
CENTRAL PLAINS STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    42   5  19   9 /   0  10   0   0
HUTCHINSON      41   3  18  10 /   0  10  10   0
NEWTON          40   1  17   8 /   0   0   0   0
ELDORADO        41   4  18   8 /   0   0   0   0
WINFIELD-KWLD   43   6  20   7 /   0   0   0   0
RUSSELL         40   1  19  10 /  10  10  10   0
GREAT BEND      42   3  19  11 /   0  10  10   0
SALINA          39   1  18   9 /   0  10   0   0
MCPHERSON       40   1  18  10 /   0  10   0   0
COFFEYVILLE     41   5  19   3 /   0   0   0   0
CHANUTE         39   5  17   3 /   0   0   0   0
IOLA            38   5  16   4 /   0   0   0   0
PARSONS-KPPF    40   5  18   3 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST THURSDAY
FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jan 21, 3:30 PM CST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
330 PM CST TUE JAN 21 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-222130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
330 PM CST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILLS WILL DROP BELOW ZERO WEDNESDAY EVENING...AND BY
DAYBREAK THURSDAY BE AROUND 10 BELOW ZERO OVER MOST OF THE AREA.
WIND CHILLS THURSDAY NIGHT AND FRIDAY MORNING SHOULD RANGE FROM 0
TO 10 BELOW ZERO.

SUSTAINED WINDS OF 25 TO 30 MPH ARE FORECAST ACROSS THE FLINT
HILLS AND SOUTHEAST KANSAS ON FRIDAY AFTERNOON.

VERY HIGH GRASSLAND FIRE DANGER INDEX IS LIKELY AREA WIDE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

Nearby

Wind Chill Advisories in Kansas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.